Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A generalization of von Neumann's inequality to the complex ball

Author: S. W. Drury
Journal: Proc. Amer. Math. Soc. 68 (1978), 300-304
MSC: Primary 47A30
MathSciNet review: 480362
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A necessary and sufficient condition is found for a polynomial Q of J variables to be such that $ Q({A_1}, \ldots ,{A_J})$ is a contraction whenever $ {A_j}(1 \leqslant j \leqslant J)$ are commuting linear operators on complex hilbert space satisfying $ \Sigma _{j = 1}^JA_j^ \ast {A_j} \leqslant I$.

References [Enhancements On Off] (What's this?)

  • [1] J. von Neumann, Eine Spektraltheorie für allgemeine Operatoren eines unitären Raumes, Math. Nachr. 4 (1951), 258-281. MR 0043386 (13:254a)
  • [2] M. J. Crabb and A. M. Davie, Von Neumann's inequality for Hilbert space operators, Bull. London Math. Soc. 7 (1975), 49-50. MR 0365179 (51:1432)
  • [3] N. Th. Varopoulos, On an inequlaity of von Neumann and an application of the metric theory of tensor products to operator theory, J. Functional Analysis 16 (1974), 83-100. MR 0355642 (50:8116)
  • [4] B. Sz.-Nagy and C. Foiaş, Harmonic analysis of operators on Hilbert space, North-Holland, Amsterdam, 1970. MR 0275190 (43:947)
  • [5] C. F. Dunkl and D. E. Ramirez, Topics in harmonic analysis, Appleton Century Crofts, New York, 1971. MR 0454515 (56:12766)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A30

Retrieve articles in all journals with MSC: 47A30

Additional Information

Keywords: Functional calculus, operators on hilbert space
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society